Thunderstorm Wind, Davidson
- When
- July 2, 12:30 PM CST
- Where
- Davidson County, 1.78 mi NW of Pasquo
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 36.050, -86.990
Power lines were blown down.
During the afternoon hours on Monday, July 2nd, across several Middle Tennessse counties, some of the isolated to scatttered thunderstorms that developed across these counties reached severe thresholds, resulting in thunderstorm wind damage and large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
During the afternoon hours on Monday, July 2nd, across several Middle Tennessse counties, some of the isolated to scatttered thunderstorms that developed across these counties reached severe thresholds, resulting in thunderstorm wind damage and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 2, 11:47 AM CST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1247 PM CDT MON JUL 2 2012 .UPDATE... 18Z TAF DISCUSSION. && .AVIATION... VFR. CUMULUS CONTINUES TO FORM THROUGHOUT MIDDLE TENNESSEE THIS AFTERNOON...WITH SOME ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ALONG TWO REMNANT OUTFLOW BOUNDARIES...ONE STRETCHING FROM WAYNESBORO TO SPRINGFIELD...AND NOTHER FROM SPRINGFIELD TO NEAR CROSSVILLE. WILL MENTION VCTS AT ALL AIRPORTS THROUGH 02Z. SCATTERED CIRRUS ANTICIPATED OVERNIGHT. LIGHT SOUTHWEST WINDS EXPECTED THROUGH THE TAF PERIOD...BUT ERRATIC DIRECTIONS/SPEEDS POSSIBLE NEAR ANY CONVECTION. && .PREV DISCUSSION... /ISSUED 817 AM CDT MON JUL 2 2012/ UPDATE... ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE INCREASING IN COVERAGE THIS MORNING ACROSS SOUTHERN AND NORTHEASTERN ZONES...BOTH IN ASSOCIATION WITH REMNANT OUTFLOW BOUNDARIES FROM YESTERDAYS AND LAST NIGHTS CONVECTION. WILL RAISE POPS ACROSS EASTERN AND SOUTHERN ZONES...AND REMOVE AFTERNOON WORDING TO EXTEND POPS THROUGH THE ENTIRE DAY FOR ALL AREAS. NO OTHER CHANGES ATTM. PREV DISCUSSION... /ISSUED 544 AM CDT MON JUL 2 2012/ UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S. AVIATION...BNA/CKV/CSV...EXPECT A FEW MORE CLOUDS TODAY AS MOISTURE CONTINUES TO SLOWLY INCREASE. ISOLATED STORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING, AND WILL HANDLE THESE WITH "VCTS" REMARKS FOR NOW GIVEN THE LOW POP'S. OTHERWISE, IT LOOKS LIKE VFR WX THE NEXT 24 HRS. PREV DISCUSSION... /ISSUED 315 AM CDT MON JUL 2 2012/ DISCUSSION...UPPER RIDGE HAS SLOWLY BEEN WEAKENING OVER THE PAST FEW DAYS AS UPPER FLOW BEGINS TO TURN NWLY/WLY. PROGS SHOW THE UPPER RIDGE...CENTERED OVER GA...SINKING FURTHER SOUTHEAST AS WLY FLOW TAKES OVER THE AREA. ALSO...BOTH THE ECM AND THE GFS SHOW A WEAK SHORTWAVE APPROACHING THE AREA TODAY AND TRANSITING THE AREA ON TUE. THIS WILL INSURE INCREASED TSTM ACTIVITY. AFTER THIS SHORTWAVE PASSES FLOW TURNS TO NLY OVER THE AREA. THIS WILL BRING A COUPLE OF WEAK FRONTS INTO THE AREA...FIRST ON THU AND THE 2ND LATE ON SUN. ALL OF THIS WILL HELP TO KEEP TEMPS OUT OF THE TRIPLE DIGIT RANGE BUT STILL SEVERAL DEGREES ABOVE NORMAL. BY THE BY...DESPITE HAVING A VERY HOT END TO THE MONTH OF JUNE... JUNE 1952 IS STILL THE WARMEST JUNE ON RECORD FOR NASHVILLE BY A LONG SHOT. HOWEVER...THE LAST 4 DAYS JUN 28 - JUL 1 ARE THE HOTTEST 4 DAYS IN 142 YEARS OF RECORDED WEATHER AT NASHVILLE. SO THE BOTTOM LINE WILL BE...SEVERAL DEGREES WARMER THAN NORMAL AND INCREASED CHANCES OF RAIN...MAINLY IN THE AFTERNOON AND EVENING. I'VE GOT A 20-30 PCT CHANCE OF RAIN EACH DAY. WHILE THIS RAIN WILL HELP THE DROUGHT SITUATION A LITTLE BIT...I WOULD NOT EXPECT ANY SIGNIFICANT DROUGHT RELIEF. WHAT WE WOULD NEED IS A LONG PERIOD OF SOAKING RAINFALL. GIVEN THAT IT SUMMER...THAT IS NOT LIKELY TO HAPPEN...UNLESS THE REMAINS OF A TROPICAL STORM MOVE INTO THE AREA AND LINGERS SEVERAL DAYS. WHILE THAT IS POSSIBLE...THE ODDS OF IT HAPPENING ARE REMOTE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHAMBURGER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON JUL 2 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 500 AM CDT MON JUL 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ROSE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CDT MON JUL 2 2012
TNZ057-059-060-021830-
HICKMAN-MAURY-WILLIAMSON-
1246 PM CDT MON JUL 2 2012
...SIGNIFICANT WEATHER ADVISORY FOR HICKMAN...MAURY AND WILLIAMSON
COUNTIES...
AT 1240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES EAST OF CENTERVILLE...MOVING NORTHEAST
AT 10 MPH.
HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
LAT...LON 3604 8706 3599 8704 3602 8699 3588 8677
3570 8727 3587 8740 3597 8726 3596 8721
3598 8719 3601 8719 3605 8714
BOYDThe Nashville radar (KOHX), 44 km away, was scanning. The volume nearest the first event began at 18:30 UTC.
7 thunderstorm wind, 1 hail. Local standard time, as filed.
Power lines were blown down.
Steeple and siding was blown off First Baptist Church in Joelton with debris blown into parking lot next door.
Trees and power lines were blown down on State Highway 48 North in Pinewood.
Several trees along with a fireworks tent was blown down.
A few trees and power lines were blown down.
Several trees were downed near the Bledsoe County Line.
Several trees were downed along Woodcliff Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 392876, 392901, 391634, 392891, 392902, 392878, 392903, 392880.